Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 130, NWS St. Louis, MO

May 12, 2010Franklin County, Warren County, Missouri

NWS St. Louis, MO issued this river flood warning at May 12, 2010, 12:28 PM CDT for Franklin County, Warren County, Missouri. It took effect at May 13, 2010, 3:34 PM CDT. It was in force for 12 days.

The area

The counties it named.

The facts

Issued
May 12, 2010, 12:28 PM CDT (17:28 UTC)
In effect from
May 13, 2010, 3:34 PM CDT
Expired
May 25, 2010, 9:40 PM CDT
In force
12 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Franklin County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Washington (WHGM7).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06935450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 12, 6:47 AM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, May 12, 6:47 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
647 AM CDT WED MAY 12 2010

.DISCUSSION...
/537 AM CDT WED MAY 12 2010/

SHORT DISCUSSION THIS MORNING DUE TO ONGOING WEATHER WITH NOCTURNAL
MCS ROLLING ACROSS THE AREA. EARLY MORNING MCS WITH VERY HEAVY RAINFALL
HAS PRIMED SOILS FOR RENEWED FLASH FLOODING CONCERNS WITH ANY LATER
CONVECTION. HAVE ISSUED A FLASH FLOOD WATCH VALID FM 13/00Z THROUGH
14/00Z TO COVER FLASH FLOODING POTENTIAL WITH THE NEXT TWO ROUNDS OF
HEAVY RAIN. FIRST ROUND IS EXPECTED INVOF WMFNT LATE THIS AFTN AND
TONIGHT WHILE THE SECOND IS EXPECTED TOMORROW AFTN AHEAD OF A CDFNT.
MODEL GUIDANCE SHOWS A VERY MOIST AIR MASS WITH PW VALUES OF 1.4 TO
1.7 INCHES TONIGHT AND TOMORROW. THESE VALUES ARE AT LEAST 2
STANDARD DEVIATIONS ABOVE THE MEAN FOR THIS AREA AT THIS TIME OF
YEAR.

SFC LOW WAS LOCATED OVER TX/OK PANHANDLE AT 09Z WITH A WMFNT
STRETCHING ENEWD THROUGH SOUTH CENTRAL MO. THIS BDRY WILL CONTINUE
MOVING NWD TODAY AS THE SFC LOW BEGINS LIFTING NEWD. BY 00Z...WMFNT
EXPECTED TO BE SOMEWHERE ACROSS THE CENTRAL OR NRN CWA BUT THERE
IS SOME UNCERTAINTY ON HOW FAR NORTH THE WMFNT WILL PROGRESS GIVEN
OUTFLOW BDRY FM EARLY MORNING MCS. AS SKIES BEGIN TO CLR LATER THIS
MORNING...INSTABILITY INCREASES RAPIDLY WITH AMPLE CAPE AND SHEAR IN
PLACE FOR SEVERE CONVECTION BY THE TIME THE CAPPING INVERSION IS
OVERCOME. SHRA/TSRA EXPECTED TO DVLP INVOF WMFNT LATE THIS AFTN OR
THIS EVENING...ESPECIALLY LATER TONIGHT AS H85 SWLY LLJ STRENGTHENS
TO 45KT. CDFNT SWINGS THROUGH THE CWA TOMORROW AFTN WITH CONVECTION
EXPECTED ALONG AND AHEAD OF THE FNT.

NO CHANGES PAST 15/00Z DUE TO ONGOING WEATHER.

KANOFSKY

&&

.AVIATION...
/619 AM CDT WED MAY 12 2010/

PRIMARY MCS HAS MOVED EAST OF THE TAF SITES AS OF 11Z WITH ANOTHER
SMALLER CLUSTER OF TSTMS TRACKING ACROSS CENTRAL MO. THIS
ACTIVITY SHOULD BE EAST OF KCOU BY TAF VALID TIME AND MAY BRUSH
KUIN THRU 14Z. THIS SECOND CLUSTER LOOKS TO MAKE A DIRECT IMPACT
ON THE STL METRO SITES. CIGS ARE A TRICKY FCST THIS MORNING AS THE
MODELS LOOK TO BE OVERDOING THE AREAL EXTENT COMPARED TO ACTUAL
OBS. THE MODELS WANT TO HANG THESE LOWER CIGS THRU THE DAY UNTIL
WARM FROPA EARLY THIS AFTERNOON...THOUGH MCS WILL SLOW WARM FRONT
ADVANCEMENT FOR THE NEXT COUPLE OF HOURS. DO NOT THINK THERE WILL
BE AS MUCH COVERAGE AS MODELS ADVERTISE...BUT ALSO THINK THERE MAY
BE SOME ADDITIONAL DEVELOPMENT BEHIND THE MCS...THEREFORE WENT
MIDDLE OF THE ROAD WITH HEIGHT AND TIMING...WHICH IS SIMILAR TO
THE PRECEDING SET. EXPECT WARM FRONT TO LIFT SLOWLY NORTH THRU THE
DAY...THOUGH IT MAY HAVE TROUBLE GETTING THRU KUIN BY 00Z. HAVE
INTRODUCED A CB GROUP FOR SITES ALONG I-70 AS THERE MAY BE SUPERCELL
TSTM DEVELOPMENT ALONG THE WARM FRONT THIS AFTERNOON...THOUGH
COVERAGE MAY BE LIMITED BY WARM AIR ALOFT. ANY OF THESE STORMS
THAT DO DEVELOP ARE LIKELY TO BECOME SEVERE. ADDITIONAL TSTM
CHANCES DEVELOP OVERNIGHT ALONG A SLOW MOVING COLD FRONT.

SPECIFICS FOR KSTL...
A SECOND MCS WILL IMPACT THE SITE THRU 14Z. VRB GUSTY WINDS...
LOWER CIGS AND TSTM CHANCES WILL ACCOMPANY THIS ACTIVITY. CIGS MAY
RAISE SOONER THAN TAF INDICATES IF WARM FRONT STARTS ADVANCING
SOONER THAN PREDICTED. LOW COVERAGE SUPERCELL TSTMS ARE EXPECTED
TO DEVELOP THIS AFTERNOON IN VCTY OF THE WARM FRONT. ANY OF THESE
STORMS WILL BE CAPABLE OF HAIL...HIGH WINDS. THIS ACTIVITY WILL
DIMINISH THIS EVENING WITH THE NEXT CHANCE FOR PRECIP/TSTMS MOVING
IN LATE IN THE PERIOD ASSOC WITH A SLOW MOVING COLD FRONT.

MILLER

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY EVENING FOR
     AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-FRANKLIN MO-
     GASCONADE MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU
     MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY
     MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.

IL...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY EVENING FOR
     ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN
     IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, May 12, 6:31 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
631 AM CDT WED MAY 12 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
631 AM CDT WED MAY 12 2010

...FLASH FLOOD WATCH FROM 7 PM THIS EVENING TO 7 PM CDT
THURSDAY FOR PARTS OF CENTRAL AND NORTHERN MISSOURI AND
WEST CENTRAL ILLINOIS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOODING WILL PERSIST THIS MORNING ACROSS PARTS OF MISSOURI
AND ILLINOIS WHERE VERY HEAVY RAIN FELL OVERNIGHT AND CONTINUES TO
FALL THIS MORNING.

THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND TONIGHT NEAR
A WARM FRONT ACROSS CENTRAL MISSOURI AND ILLINOIS. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND TORNADOES.

VERY HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM THURSDAY ACROSS PARTS OF CENTRAL AND NORTHERN MISSOURI AND
WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG A COLD FRONT ON
THURSDAY AS IT MOVES THROUGH THE REGION. SOME OF THE STORMS COULD
BE STRONG TO SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING ON THURSDAY. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM
THURSDAY ACROSS PARTS OF CENTRAL AND NORTHERN MISSOURI AND WEST
CENTRAL ILLINOIS.

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

In the hours before

Local storm report, May 12, 7:24 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       CENTRALIA               38.52N  89.13W
05/12/2010  M2.10 INCH       MARION             IL   CO-OP OBSERVER

&&

MILLER
Local storm report, May 12, 7:34 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     HEAVY RAIN       ELLISVILLE              38.59N  90.59W
05/12/2010  M1.85 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

TRUETT
Local storm report, May 12, 7:55 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     FLASH FLOOD      COLUMBIA                38.95N  92.33W
05/12/2010                   BOONE              MO   LAW ENFORCEMENT

            DRIPPING SPRINGS ROAD AT STONE DRIVE IS CLOSED DUE TO
            FLOODING

&&

KANOFSKY
Local storm report, May 12, 8:43 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     HEAVY RAIN       CENTRAL CITY            38.55N  89.13W
05/12/2010  M2.30 INCH       MARION             IL   TRAINED SPOTTER

            SPOTTER REPORTS THAT MANY COUNTY ROADS ARE BEGINNING TO
            FLOOD DUE TO RUNOFF.

&&

TRUETT
Local storm report, May 12, 9:01 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       SUNSET HILLS            38.54N  90.42W
05/12/2010  M1.82 INCH       ST. LOUIS          MO   PUBLIC

            NEAR INTERSECTION OF I-270 AND HWY 21

&&

MILLER
Local storm report, May 12, 10:46 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1046 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLOOD            ST. CHARLES             38.79N  90.52W
05/12/2010                   ST. CHARLES        MO   LAW ENFORCEMENT

            HIGHWAYS B...C...AND H IMPASSIBLE DUE TO LOW LYING
            FLOODING

&&

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:30 AM CDTSevere Thunderstorm WarningLSXOsage60 min
May 12, 2:01 AM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade44 min
May 12, 2:32 AM CDTSevere Thunderstorm WarningLSXFranklin, Warren58 min
May 12, 3:02 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis58 min
May 12, 3:12 AM CDTFlash Flood WarningLSXFranklin, Gasconade, Osage6 hr
May 12, 3:27 AM CDTSevere Thunderstorm WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis48 min
May 12, 4:00 AM CDTFlash Flood WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, Warren, City of Saint Louis6 hr
May 12, 4:03 AM CDTSevere Thunderstorm WarningLSXCrawford, Washington42 min
May 12, 4:38 AM CDTFlash Flood WarningLSXCrawford, Washington5 hr
May 12, 4:49 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 15 more35 hr
May 12, 5:03 AM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more6 hr
May 12, 8:44 AM CDTRiver Flood WarningLSXSaint Charles13 hr
May 12, 9:58 AM CDTRiver Flood WarningLSXOsage15 hr
May 12, 9:58 AM CDTRiver Flood WarningLSXCole16 hr
May 12, 10:09 AM CDTAreal Flood AdvisoryLSXSaint Charles6 hr
May 12, 10:59 AM CDTAreal Flood AdvisoryLSXBoone6 hr
May 12, 12:28 PM CDTRiver Flood WarningLSXCallaway, Cole12 days
May 12, 12:28 PM CDTRiver Flood WarningLSXCallaway, Osage14 days
May 12, 12:28 PM CDTRiver Flood WarningLSXGasconade, Montgomery19 days
May 12, 12:28 PM CDTRiver Flood WarningLSXGasconade, Montgomery14 days
May 12, 12:28 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis14 days
May 12, 4:00 AM CDTSevere Thunderstorm WarningLSXMadison, Monroe, Saint Clair60 min
May 12, 4:21 AM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington39 min
May 12, 4:59 AM CDTFlash Flood WarningLSXMadison, Monroe, Saint Clair6 hr
May 12, 5:23 AM CDTFlash Flood WarningLSXBond, Clinton, Fayette, Madison, Marion, Washington6 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.